Alert archive / Montana / Wind Chill Warnings in 2011
Wind Chill Warning 5, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill warning at Feb 19, 2011, 2:30 PM MST for Phillips County, Valley County, Montana. It took effect at Feb 19, 2011, 6:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2011, 2:30 PM MST (21:30 UTC)
- In effect from
- Feb 19, 2011, 6:00 PM MST
- Expired
- Feb 20, 2011, 4:15 AM MST
- In force
- 10 hr
- Issued by
- NWS Glasgow, MT
Counties Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 51 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984 WWUS45 KGGW 192130 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 230 PM MST SAT FEB 19 2011 ...WINTER STORM TO IMPACT PORTIONS OF NORTHEAST MONTANA SATURDAY NIGHT INTO SUNDAY... .A LOW PRESSURE SYSTEM WILL INTERACT WITH AN ARCTIC AIR MASS PRODUCING ACCUMULATING SNOWFALL ALONG AND SOUTH OF THE MISSOURI RIVER AND GUSTY WINDS WITH DANGEROUS WIND CHILLS ACROSS MOST OF THE REMAINDER OF NORTHEAST MONTANA TONIGHT INTO SUNDAY. MTZ025>027-201200- /O.UPG.KGGW.WS.A.0005.110220T0100Z-110221T0000Z/ /O.NEW.KGGW.WS.W.0004.110220T0100Z-110221T0100Z/ DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...GLENDIVE...RICHEY...TERRY...WIBAUX 230 PM MST SAT FEB 19 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...BLOWING SNOW...AND DANGEROUS WIND CHILLS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACT: STORM TOTAL SNOWFALL OF 6 TO 8 INCHES ALONG WITH GUSTY NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE TRAVEL IMPACTS IN VISIBILITY REDUCING BLOWING SNOW. SIGNIFICANT DRIFTING OF SNOW MAY ALSO OCCUR...POTENTIALLY BLOCKING ROADS AND HIGHWAYS. * TIMING: SNOW AND WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH SUNDAY AFTERNOON. * OTHER IMPACTS: DANGEROUS WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO WILL ACCOMPANY THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPOSED SKIN CAN BE FROSTBITTEN VERY QUICKLY...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...AND WEAR A HAT AND MITTENS OR GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. ROADS CAN QUICKLY BECOME IMPASSABLE AND LOW CLEARANCE VEHICLES CAN BECOME STUCK. TRAVEL WILL BE EXTREMELY DANGEROUS OR IMPOSSIBLE. && $$ MTZ016-017-059-061-201200- /O.UPG.KGGW.WC.A.0001.110220T0100Z-110220T2100Z/ /O.NEW.KGGW.WC.W.0005.110220T0100Z-110220T2100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- NORTHERN PHILLIPS-NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WHITEWATER...OPHEIM 230 PM MST SAT FEB 19 2011 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM MST SUNDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * WIND CHILL VALUES: 35 BELOW TO 45 BELOW ZERO. * TIMING: NORTHEAST WINDS AT 10 TO 20 MPH WILL CONTINUE TO DEVELOP THIS EVENING. WITH TEMPERATURES FALLING TO 10 BELOW TO 20 BELOW ZERO OVER MUCH OF PHILLIPS AND VALLEY COUNTIES TONIGHT...DANGEROUS WIND CHILLS WILL OCCUR AND CONTINUE THROUGH EARLY SUNDAY AFTERNOON. * OTHER IMPACTS: DRIFTING SNOW IS ALSO EXPECTED TONIGHT AND SUNDAY...WHICH MAY IMPACT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ021>024-201200- /O.UPG.KGGW.WS.A.0005.110220T0100Z-110221T0000Z/ /O.NEW.KGGW.WW.Y.0018.110220T0100Z-110221T0100Z/ PETROLEUM-GARFIELD-MCCONE-RICHLAND- INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW 230 PM MST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...BLOWING SNOW...AND DANGEROUS WIND CHILLS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACT: STORM TOTAL SNOWFALL OF 3 TO 6 INCHES ALONG WITH GUSTY NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE TRAVEL IMPACTS IN VISIBILITY REDUCING BLOWING SNOW. SIGNIFICANT DRIFTING OF SNOW MAY ALSO OCCUR...POTENTIALLY BLOCKING ROADS AND HIGHWAYS. * TIMING: SNOW AND WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH SUNDAY AFTERNOON. * OTHER IMPACTS: DANGEROUS WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO WILL ACCOMPANY THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPOSED SKIN CAN BE FROSTBITTEN VERY QUICKLY...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...AND WEAR A HAT AND MITTENS OR GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. ROADS CAN QUICKLY BECOME IMPASSABLE AND LOW CLEARANCE VEHICLES CAN BECOME STUCK. TRAVEL WILL BE EXTREMELY DANGEROUS OR IMPOSSIBLE. && $$ MTZ018>020-062-201200- /O.UPG.KGGW.WC.A.0001.110220T0100Z-110220T2100Z/ /O.NEW.KGGW.WC.Y.0015.110220T0100Z-110220T2100Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CULBERTSON 230 PM MST SAT FEB 19 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM MST SUNDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * WIND CHILL VALUES: 20 BELOW TO 35 BELOW ZERO. * TIMING: NORTHEAST WINDS 10 TO 25 MPH WILL DEVELOP THIS AFTERNOON. WITH TEMPERATURES FALLING WELL BELOW ZERO OVER MOST OF THE WATCH AREA TONIGHT...DANGEROUS WIND CHILLS WILL DEVELOP THIS EVENING AND CONTINUE INTO SUNDAY MORNING. * OTHER IMPACTS: DRIFTING SNOW IS ALSO EXPECTED TONIGHT AND SUNDAY...WHICH MAY IMPACT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
1 follow-up statement
817 WWUS45 KGGW 201115 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 415 AM MST SUN FEB 20 2011 ...WINTER STORM TO IMPACT PORTIONS OF NORTHEAST MONTANA TODAY... .A LOW PRESSURE SYSTEM WILL INTERACT WITH AN ARCTIC AIRMASS... PRODUCING ACCUMULATING SNOWFALL ALONG AND SOUTH OF THE US HIGHWAY 2. GUSTY WINDS WITH DANGEROUS WIND CHILLS WILL CONTINUE ACROSS MOST OF NORTHEAST MONTANA TODAY. MTZ016-017-202300- /O.CAN.KGGW.WC.W.0005.000000T0000Z-110220T2100Z/ /O.EXB.KGGW.WW.Y.0018.000000T0000Z-110220T2300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER 415 AM MST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND WIND CHILL...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. * MAIN IMPACT: STORM TOTAL SNOWFALL OF UP TO 3 INCHES MAINLY SOUTH OF HIGHWAY 2. NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH WIND CHILLS OF 20 BELOW TO 30 BELOW. * TIMING: THE SNOW WILL CONTINUE THIS MORNING AND GRADUALLY DIMINISH FROM WEST TO EAST THIS AFTERNOON. THE NORTHEAST WINDS AND BLOWING AND DRIFTING SNOW WILL CONTINUE THROUGH THIS AFTERNOON. * OTHER IMPACTS: BLOWING AND DRIFTING SNOW WILL BLOCK LANES OF SOME ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. USE CAUTION WHILE DRIVING. EXPOSED SKIN CAN BE FROSTBITTEN VERY QUICKLY...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...AND WEAR A HAT AND MITTENS OR GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$ MTZ059-061-202300- /O.CAN.KGGW.WC.W.0005.000000T0000Z-110220T2100Z/ /O.EXB.KGGW.WC.Y.0015.000000T0000Z-110220T2300Z/ NORTHERN PHILLIPS-NORTHERN VALLEY- INCLUDING THE CITIES OF...WHITEWATER...OPHEIM 415 AM MST SUN FEB 20 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES: 20 BELOW TO 35 BELOW ZERO. * TIMING: NORTHEAST WINDS 10 TO 20 MPH WILL CONTINUE FOR MOST OF TODAY AND DIMINISH LATE THIS AFTERNOON. * OTHER IMPACTS: DRIFTING SNOW IS ALSO EXPECTED TODAY...WHICH MAY IMPACT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ020-062-202300- /O.CAN.KGGW.WC.Y.0015.000000T0000Z-110220T2100Z/ /O.EXB.KGGW.WW.Y.0018.000000T0000Z-110220T2300Z/ WESTERN ROOSEVELT-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...WOLF POINT...POPLAR...CULBERTSON 415 AM MST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND WIND CHILL... WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. * MAIN IMPACT: STORM TOTAL SNOWFALL OF UP TO 2 INCHES MAINLY ALONG HIGHWAY 2. NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH WIND CHILLS OF 20 BELOW TO 30 BELOW. * TIMING: THE SNOW WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS MORNING. THE NORTHEAST WINDS AND BLOWING AND DRIFTING SNOW WILL CONTINUE THROUGH THIS AFTERNOON. * OTHER IMPACTS: BLOWING AND DRIFTING SNOW WILL BLOCK LANES OF SOME ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. USE CAUTION WHILE DRIVING. && $$ MTZ025>027-202300- /O.CON.KGGW.WS.W.0004.000000T0000Z-110221T0100Z/ DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...GLENDIVE...RICHEY...TERRY...WIBAUX 415 AM MST SUN FEB 20 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. * MAIN IMPACT: STORM TOTAL SNOWFALL OF 6 TO 9 INCHES ALONG WITH GUSTY NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE TRAVEL IMPACTS IN VISIBILITY REDUCING BLOWING SNOW. SIGNIFICANT DRIFTING OF SNOW MAY ALSO OCCUR...POTENTIALLY BLOCKING ROADS AND HIGHWAYS. * TIMING: SNOW AND WINDS WILL CONTINUE FOR MOST OF TODAY AND GRADUALLY DIMINISH FROM WEST TO EAST LATE THIS AFTERNOON. * OTHER IMPACTS: DANGEROUS WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO WILL ACCOMPANY THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPOSED SKIN CAN BE FROSTBITTEN VERY QUICKLY...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...AND WEAR A HAT AND MITTENS OR GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. ROADS CAN QUICKLY BECOME IMPASSABLE AND LOW CLEARANCE VEHICLES CAN BECOME STUCK. TRAVEL WILL BE EXTREMELY DANGEROUS OR IMPOSSIBLE. && $$ MTZ060-202300- /O.EXB.KGGW.WW.Y.0018.000000T0000Z-110220T2300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 415 AM MST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND WIND CHILL...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * MAIN IMPACT: STORM TOTAL SNOWFALL OF 2 TO 4 INCHES ALONG WITH GUSTY NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE TRAVEL IMPACTS IN VISIBILITY REDUCING BLOWING SNOW. SIGNIFICANT DRIFTING OF SNOW MAY ALSO OCCUR...POTENTIALLY BLOCKING ROADS AND HIGHWAYS. * TIMING: THE SNOW WILL DIMINISH THIS MORNING. THE WINDS ALONG WITH BLOWING AND DRIFTING SNOW WILL CONTINUE INTO THIS AFTERNOON. * OTHER IMPACTS: DANGEROUS WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO WILL ACCOMPANY THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPOSED SKIN CAN BE FROSTBITTEN VERY QUICKLY...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...AND WEAR A HAT AND MITTENS OR GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. ROADS CAN QUICKLY BECOME IMPASSABLE AND LOW CLEARANCE VEHICLES CAN BECOME STUCK. TRAVEL WILL BE EXTREMELY DANGEROUS OR IMPOSSIBLE. && $$ MTZ018-019-202300- /O.EXT.KGGW.WC.Y.0015.000000T0000Z-110220T2300Z/ DANIELS-SHERIDAN- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE 415 AM MST SUN FEB 20 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * WIND CHILL VALUES: 20 BELOW TO 35 BELOW ZERO. * TIMING: NORTHEAST WINDS 10 TO 20 MPH WILL CONTINUE TODAY. WITH TEMPERATURES WELL BELOW ZERO OVER THE ADVISORY...DANGEROUS WIND CHILLS WILL CONTINUE INTO THIS AFTERNOON. * OTHER IMPACTS: DRIFTING SNOW IS ALSO EXPECTED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ021>024-202300- /O.CON.KGGW.WW.Y.0018.000000T0000Z-110221T0100Z/ PETROLEUM-GARFIELD-MCCONE-RICHLAND- INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW 415 AM MST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. * MAIN IMPACT: STORM TOTAL SNOWFALL OF 3 TO 6 INCHES ALONG WITH GUSTY NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE TRAVEL IMPACTS IN VISIBILITY REDUCING BLOWING SNOW. SIGNIFICANT DRIFTING OF SNOW MAY ALSO OCCUR...POTENTIALLY BLOCKING ROADS AND HIGHWAYS. * TIMING: SNOW AND WINDS WILL CONTINUE THIS MORNING AND GRADUALLY DIMINISH FROM WEST TO EAST THIS AFTERNOON. * OTHER IMPACTS: DANGEROUS WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO WILL ACCOMPANY THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPOSED SKIN CAN BE FROSTBITTEN VERY QUICKLY...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...AND WEAR A HAT AND MITTENS OR GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. ROADS CAN QUICKLY BECOME IMPASSABLE AND LOW CLEARANCE VEHICLES CAN BECOME STUCK. TRAVEL WILL BE EXTREMELY DANGEROUS OR IMPOSSIBLE. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 19, 9:47 AM MST, 4 hours 43 minutes earlier.
Area forecast discussion, Feb 19, 9:47 AM MST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 947 AM MST SAT FEB 19 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY... UPDATE...GOING FORECAST IN OVERALL EXCELLENT SHAPE. ONLY TWEAK WAS TO TREND UP TEMPS ACROSS THE EXTREME NORTHEAST WHERE THEY WERE ALREADY NEAR THEIR FORECAST MAX TEMPS THANKS TO AMPLE CLOUD COVER OVERNIGHT. GILCHRIST PREVIOUS DISCUSSION...ARCTIC HIGH PRESSURE WILL REMAIN OVER SASKATCHEWAN THROUGH SUNDAY BRINGING BITTER COLD AIR TO NORTHEAST MONTANA. MEANWHILE...A DEEP UPPER TROUGH ON THE PACIFIC COAST WILL MOVE INLAND THIS WEEKEND. MOIST SOUTHWEST FLOW ALOFT WILL BRING ACCUMULATING SNOW TO AREAS SOUTH OF THE MISSOURI RIVER TONIGHT AND SUNDAY. MEANWHILE...NORTHEAST WINDS BETWEEN THE ARCTIC HIGH PRESSURE TO THE NORTH AND A LOW PRESSURE SYSTEM TRACKING ACROSS COLORADO WILL BRING GUSTY NORTHEAST WINDS TONIGHT AND SUNDAY WITH DANGEROUS WIND CHILLS. TODAY...THERE WILL BE A FEW FLURRIES OR LIGHT SNOW SHOWERS MAINLY IN THE EAST LEFTOVER FROM A WEAK UPPER LEVEL DISTURBANCE THAT WILL EXIT THE STATE THIS MORNING. MID AND UPPER LEVEL MOISTURE WILL SURGE INTO EASTERN MONTANA BY THIS EVENING. NORTHEAST MONTANA WILL BE ON THE BORDER BETWEEN THE SOUTHWEST FLOW ALOFT TO THE SOUTH AND A MUCH DRIER NORTHWEST FLOW ALOFT ACROSS THE CANADIAN PRAIRIES. THIS COMBINED WITH LOW LEVEL DRY AIR BLOWING IN FROM THE NORTH WILL LIMIT THE NORTHERN EXTENT OF THE SNOW. USING A BLEND OF THE GFS AND ECMWF AND APPLYING AN ADJUSTMENT FACTOR IN THAT THE MODELS BRING THE SNOW AN AVERAGE OF 50 MILES TOO FAR NORTH IN THIS SCENARIO...THE ACCUMULATING SNOW WILL BE ALONG AND SOUTH OF HIGHWAY 200 THROUGH WINNETT... JORDAN... CIRCLE AND SIDNEY. AT THIS POINT...IT LOOK LIKE 4 TO 8 INCHES OF SNOW REMAINS POSSIBLE. THERE IS STILL SOME UNCERTAINTY OVER WHETHER THE SNOW WILL FALL INTO ADVISORY OR WARNING CRITERIA. THERE WILL BE ENOUGH WIND FOR SOME BLOWING AND DRIFTING SNOW. WILL MAINTAIN WINTER STORM WATCH FOR TONIGHT AND SUNDAY FOR THIS AREA AND ADD PETROLEUM COUNTY TO THE WATCH. AREAS NORTH OF THE MISSOURI RIVER SHOULD SEE LITTLE OR NO SNOW FROM THIS STORM. INSTEAD...THAT AREA WILL HAVE BITTER COLD TEMPERATURES FROM THE ARCTIC HIGH TONIGHT INTO SUNDAY WHICH WILL COMBINE WITH THE NORTHEAST WINDS TO DROP WIND CHILLS NEAR 40 BELOW WHICH IS THE WIND CHILL WARNING THRESHOLD. IN ADDITION...THERE WILL BE ENOUGH WIND TO AT LEAST DRIFT THE SNOW THAT THE AREA RECEIVED ON THURSDAY. WITH THE WIND CHILL BEING THE GREATER DANGER OF THE TWO...WILL ISSUE WIND CHILL WATCH FOR TONIGHT AND SUNDAY FOR AREAS NORTH OF THE MISSOURI RIVER. THE STORM ALONG WITH THE UPPER TROUGH MOVES TO THE EAST SUNDAY EVENING WHILE THE ARCTIC HIGH PRESSURE LINGERS OVER THE REGION FOR ANOTHER VERY COLD NIGHT. THE HIGH MOVES TO THE EAST ON MONDAY ALLOWING TEMPERATURES TO MODERATE WITH DRY WEATHER FORRESTER .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... THE EXTENDED PERIOD BEGINS WITH WESTERLY FLOW ALOFT FOR SEASONAL TEMPERATURES ON TUESDAY. HOWEVER A LONG WAVE TROUGH BEGINS TO DROP SOUTH FROM CANADA THAT WILL AFFECT NORTHEAST MONTANA THROUGH THE REMAINDER OF THE PERIOD WITH MUCH COLDER TEMPERATURES AND AN INCREASING CHANCE FOR ACCUMULATING SNOW BY MID WEEK. HOWEVER THERE REMAINS DISAGREEMENT BETWEEN MODELS WITH THE ECMWF MUCH DRIER AND COLDER THAN THE GFS. TUESDAY/TUESDAY NIGHT...THE ARCTIC COLD FRONT POISED TO THE NORTHWEST OF NEMONT WILL MOVE INTO THE AREA TUESDAY NIGHT... BRINGING IN A FEW SNOW SHOWERS. WEDNESDAY AND BEYOND...THE COLD FRONT CONTINUES ON SOUTH OF THE FORECAST AREA WHILE FLOW ALOFT SENDS PACIFIC MOISTURE OVER THE FRONT. THE POSITION OF THE FLUCTUATING ARCTIC FRONT WILL DETERMINE WHERE THE SNOW FALL. NORTH OF THE FRONT A POOL OF VERY FRIGID AIR WILL LIKELY KEEP THE NORTHERN ZONES MOSTLY DRY. IT IS POSSIBLE THAT THE ARCTIC BOUNDARY WILL REMAIN SOUTH OF THE CWA TO SEND MOST OF THE MOISTURE EAST ACROSS SOUTHERN MONTANA. ALTHOUGH UNCERTAINTY INCREASES BY THE WEEKEND...FOR NOW IT LOOKS COLDER AND DRIER. SCT && .AVIATION... MOISTURE ALOFT RIDING OVER A FLUCTUATING ARCTIC STATIONARY FRONT WILL BRING MVFR OVERCAST TO THE AREA TODAY...ALONG WITH OCCASIONAL LIGHT SNOW. A SURFACE HIGH PRESSURE AREA IN SOUTHERN SASKATCHEWAN WILL GENERATE NORTHEASTERLY WINDS OF AROUND 10 KTS. THE SURFACE HIGH WILL SLIDE SOUTH TONIGHT WHICH COULD BRING CLEARING TO THE NORTHERN TAF SITES. KSDY AND KGDV WILL LIKELY EXPERIENCE MORE SNOWFALL THROUGH THE END OF THE TAF CYCLE...THREE TO FIVE INCHES POSSIBLY. SCT/BMICKELSON && .HYDROLOGY... THE MUSSELSHELL RIVER IS NOW BELOW FLOOD STAGE. AT 11Z...THE MOSBY GAGE READ 7.4 FEET AND CONTINUES TO FALL. THE FLOOD WARNING FOR PETROLEUM AND WESTERN GARFIELD COUNTIES HAS BEEN CANCELLED. THE MILK RIVER AT DODSON REMAINS HIGH AT 18.0 FEET THIS MORNING AND SHOULD CONTINUE RUNNING HIGH THROUGH THE WEEKEND. THE BEAVER CREEK AROUND SACO IS RUNNING HIGH. THE BEAVER CREEK FLOWS WERE CAUSED BY THE EARLIER WARM SPELL THIS WEEK AND THE WATER IS NOW JUST GETTING DOWN TO THE MILK RIVER VALLEY. GOING TO HAVE TO MONITOR THIS CLOSELY FOR ICE JAM FLOODING THE NEXT 36 HOURS. LAW ENFORCEMENT FRIDAY EVENING REPORTED ABOUT 5 FEET OF WATER RUNNING OVER THE ICE ON BEAVER CREEK WHICH WAS AT 2.4 FEET. WELL BELOW ZERO TEMPERATURES THIS WEEKEND WILL LIKELY FREEZE THIS WATER. CONCERNED INTERESTS IN WESTERN VALLEY COUNTY SHOULD CLOSELY MONITOR THE MILK RIVER FOR RAPID FLUCTUATIONS THIS WEEKEND AS THIS WATER PASSES DOWNSTREAM. FORRESTER && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WIND CHILL WATCH FROM 6 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS...SHERIDAN...WESTERN ROOSEVELT... NORTHERN PHILLIPS...NORTHERN VALLEY...EASTERN ROOSEVELT. WINTER STORM WATCH FROM 6 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON FOR PETROLEUM...GARFIELD...MCCONE...RICHLAND... DAWSON...PRAIRIE...WIBAUX. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 19, 5:42 AM MST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 542 AM MST SAT FEB 19 2011 MTZ060-201100- SOUTHWEST PHILLIPS- 542 AM MST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ARCTIC COLD FRONT IS EXPECTED ON WEDNESDAY WITH A CHANCE OF SNOW TUESDAY NIGHT AND WEDNESDAY. NIGHTTIME LOWS BETWEEN 5 BELOW AND 15 BELOW ZERO ARE LIKELY THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>020-059-061-062-201100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- 542 AM MST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL WATCH IS IN EFFECT FOR TONIGHT AND SUNDAY. BITTER COLD TEMPERATURES WILL COMBINE WITH NORTHEAST WINDS 10 TO 20 MPH TONIGHT AND SUNDAY TO PRODUCE WIND CHILLS OF 30 BELOW TO 45 BELOW ZERO. IN ADDITION TO DANGEROUS WIND CHILLS...THE NORTHEAST WINDS WILL ALSO GENERATE DRIFTING SNOW THIS AFTERNOON... TONIGHT AND SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ARCTIC COLD FRONT IS EXPECTED ON WEDNESDAY WITH A CHANCE OF SNOW TUESDAY NIGHT AND WEDNESDAY. NIGHTTIME LOWS BETWEEN 10 BELOW AND 20 BELOW ZERO ARE LIKELY THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ021>027-201100- PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- 542 AM MST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FOR TONIGHT AND SUNDAY FOR THE POSSIBILITY OF 4 TO 8 INCHES OF NEW SNOW. NORTHEAST WINDS 10 TO 20 MPH WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW TONIGHT AND SUNDAY ALONG WITH WIND CHILLS BETWEEN 20 BELOW AND 30 BELOW ZERO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ARCTIC COLD FRONT IS EXPECTED ON WEDNESDAY WITH A CHANCE OF SNOW TUESDAY NIGHT AND WEDNESDAY. NIGHTTIME LOWS BETWEEN 10 BELOW AND 20 BELOW ZERO ARE LIKELY THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:20 AM MST | Wind Chill Watch | GGW | Daniels, Phillips, Roosevelt, Sheridan, Valley | 11 hr |
| Feb 19, 1:12 PM MST | Areal Flood Advisory | GGW | Garfield, Petroleum | 54 hr |
| Feb 19, 2:30 PM MST | Wind Chill Advisory | GGW | Daniels, Phillips, Roosevelt, Sheridan, Valley | 43 hr |
| Feb 19, 2:30 PM MST | Winter Storm Warning | GGW | Dawson, McCone, Prairie, Wibaux | 27 hr |
| Feb 19, 2:30 PM MST | Winter Weather Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Richland, Roosevelt and 1 more | 31 hr |
Nearby
Wind Chill Warnings in Montana, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.